Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What treatment should one take for chronic tinnitus ?

I was diagnosed with strep throat Feb 14 and took a course of amoxycillan for 10 days ending the 24th. I travelled from Canda to St AAAAAAA on Feb 18. On the 24th I was snorkloing and I think I dove to deep and hurt my ears a bit. The only issue was while I was deep and there seemed to be no symptoms afterward of any damage to my ears. On Feb 26 I was snorkling and water became trapped in my left ear. This was annoying for several hours. Several hours after snorkling I tried a Q Tip to get the water out. The ear was full of a dark brown wet gook with some blood mixed in. I tried to get a local doctor but could only get advice to use olive oil. The advice was brief and we used far too much, a few table spoons full. I drained the olive oil and tried to rinse the ear as best I could with warm water. At this point the ear was muffled, I had very little hearing ability on the left side. The ear got worse. I had to fly home on the 28th. The flight was painfull and I probably hurt the ear somewhat mechanically by figitting with it to help with the pain. When I arrived in Toronto (27th) I went to the hotel and used Murine to clean the ear. No saline rinse, however, as one was not available. I did this again the following morning, Monday the 28. When I returned home I went to a doctor who immediately diagnosed infection and put me on azrithromocyn 250mg two the first day, one for four days following. The doctor said the ear was quite infected but clear of wax. She looked at the right ear and said it was fine. I researched myself and felt perhaps this was t the preferred treatment as I felt after research I had swimmer s ear. I visited a doctor on Wednesday of this week, two days after starting the azrithromocyn. He right away diagnosed swimmer s ear and an antibiotic steroid drop. He advised to use the drops, 4 drops twice a day, and continue with the arizothromocyn. I have completed the course of this antibiotic. I have significant sinus pressure, stuffy nose, flu like symptoms, nausea, headache , and had diarreah early in the week, however, that appears to have improved. The main issues right now, 7 days post infection, 6 days post medication, are headache, ear ache, sinus pressure, and very significant tinnitus . My big concern is tinnitus. This started 7 days ago and has been consistent. I would suggest I recall I have had ringing in the ears before, perhaps when I had the flu or after a loud concert, but it was for perhaps a few hours at the most. The tinnitus is quite loud and very annoying, making it impossible for me to do my work and to concentrate. I have taken sudafed and nose spray (otrivin) to try and relieve the sinus pressure, and hopefully the tinnitus. This has not worked, however, the good news is I still have the sinus pressure and headache and would be more concerned about a chronic or permanent tinnitus situation if I felt 100% fine but for the tinnitus. I have back trouble and take Celebrex (intermittently when possible - max one a day - sometimes one a week) and zopliclone to sleep (always) and in greater quantity now with the tinnitus. Worried the tinnitus won t go away and looking for comfort as much as anything.
Asked On : Tue, 6 Mar 2012
Answers:  1 Views:  413
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to H.C.M.Forum. it is called otitismedia, means infection of middle ear. as it is illtreated, it became extencive. you need to be tested for culture and sensitivity of the pus in ear, to know the organism and its sensitivity to antibiotics in order of sensitivity under the guidance of an E.N.T. surgeon . you need to use aerobic and anaerobic antibiotics, along with protiolytic enzyme preparations for clearence.thank you.
Answered: Tue, 6 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor